Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 22, 2014, 04:08:54 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 646833
  • Total Topics: 49278
  • Online Today: 194
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 121
Total: 122

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: mini heart attacks...  (Read 2666 times)

0 Members and 1 Guest are viewing this topic.

Offline ivorytickler

  • Member
  • Posts: 3
mini heart attacks...
« on: May 22, 2008, 11:23:51 AM »
Hi LTS'ers,
 from Spring 2007 thru Fall 2007 I experienced three unusually dominate symptoms: shortness of breath/accelerated heartbeat, dizziness/disorientation and chest pain/discomfort. I kept my doctor advised throughout 2007 of these symptoms. Unfortunately, he kept passing it off as "gas". So I believed him. The symptoms continued to intensify until I had an "attack" in mid-december 2007. I was hospitalized for 4 days, with every possible test run. The results? NO ONE KNOWS. The team of doctors couldn't verify if it was indeed a heart attack or not. To this day, I still don't know. Yet, the symptoms are ones hauntingly similar to heart attacks/strokes. After returning home from the hospital, I had to remain in bed for weeks until the symptoms faded away. But in April of 2008, they returned and I had another attack with the same symptoms. More recently, the attacks are occuring more frequently.
 Cardiologists have put me on heart meds. My poz doc put me on cholestral/triglyceride pills. An acid reflux doctor put me on nexium. Nothing seems to work.
 In my own online research, I've come to the conclusion that one of my meds, Trizivir, contained an ingredient that could cause clogging/PAD/circulation problems. So I asked my doc to remove me from trizivir. He did, and now I'm on Epzicom. Duh...it contains the same ingrdients as Trizivir ! Bad choice.
 I'm seriously contemplating a long vacation from all meds, to see if my arteries would recover before I have a major, possibly fatal, attack.
 I quit smoking last year. I hardly drink. I exercise daily. I keep a positive attitude.
 I'm 46 and I've been poz for 20-25 years and NEVER been off meds. Any suggestions? Thanks.
Ivorytickler

Offline BT65

  • Global Moderator
  • Member
  • Posts: 10,049
Re: mini heart attacks...
« Reply #1 on: May 22, 2008, 12:28:28 PM »
Ivory, welcome to the forums.

I really can't offer any solid advice, as you have quite seemingly complex problems.  Before taking a drug holiday, however, I would have a serious talk with your ID doc.  I did a drug holiday at the end of last year/beginning of this year, and my CD4s dropped drastically and my viral load skyrocketed.  Good luck with whatever you decide to do.
I've never killed anyone, but I frequently get satisfaction reading the obituary notices.-Clarence Darrow

Offline redhotmuslbear

  • Member
  • Posts: 605
  • A genuine certified freak of nature, and a hot one
Re: mini heart attacks...
« Reply #2 on: May 22, 2008, 02:09:20 PM »
Ivory,
The symptoms you describe could stem from other conditions, the first of which coming to my mind is anxiety.  Have you or your docs considered that option?  Stroke does not seem likely since you do not mention the loss of memory or muscle control, including speech problems.

As for ungunking your arteries, look for another HAART combination like Truvada and Viramune.  Don't look at a drug holiday as the solution, as you're only letting HIV have the run of your body, including assaulting your heart muscle.  Also, ask your doctor about high-dose niacin supplementation, on the order of 1000-1500mg twice daily in extended release form (unless you like feeling like you're on fire).  I've used niacin for several years to boost my HDL and moderate LDL, and my April full cardiovascular work-up left the cardiologist wondering why I had been referred to him.

Best,
David
"The real problem is not whether machines think but whether men do." - BF Skinner
12-31-09   222wks VL  2430 CD4 690 (37%)
09-30-09   208wks VL  2050  CD4 925 (42%)
06-25-08   143wks VL  1359  CD4 668 (32%)  CD8 885
02-11-08   123wks off meds:  VL 1364 CD4 892(40%/0.99 ratio)
10-19-07   112wks off meds:   VL 292  CD4 857(37%/0.85 ratio)

One copy of delta-32 for f*****d up CCR5 receptors, and an HLA B44+ allele for "CD8-mediated immunity"... beteer than winning Powerball, almost!

Offline DanielMark

  • Member
  • Posts: 1,475
Re: mini heart attacks...
« Reply #3 on: May 22, 2008, 02:32:21 PM »
Hello there,

I've experienced those same symptoms on and off my whole adult life (I'm 48 now). In my case it's  anxiety attacks. They feel like you're having a heart attack and can be terrifying I know.

Daniel
MEDS: REYATAZ & KIVEXA (SINCE AUG 2008)

MAY 2000 LAB RESULTS: CD4 678
VL STILL UNDETECTABLE

DIAGNOSED IN 1988

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.